Thanks for your comment.
The dose is 1/2 tablet for 4 days (25mg) then full tablet there after.
What concerned me was that the Cardiologist prescibed this drug pre Echo & Holter Testing, only going off an ECG which showed palpitations and slight tachycardia, but without consultation with my OBGYN. When I asked the Cardiologist if the medication would affect the baby, he snapped saying "only reducing its heart rate a bit" "people take these all through pregnancy, there is nothing to be concerned about".
Not happy with the explaination (or lack there of) I went to MIMS pharmacology referencing and found the side-effects of the drug to be decreased HR, BP, Sugar levels, and possible delayed spontaneous breaths at birth. It also says the drug should be ceased a few days pre labour. Well when do we know that date is??????? We don't.
Thats why I couldn't understand why the Cardiologist would put me on the drug now when I am into week 38 gestation and could go into labour at any time from now on, unless he thought the risk to me is greater than that of the baby. But if that was the case, why didn't he start me on the drug straight away (he has asked me to start the drug in 1 week, but before he would have results fron other tests).
So totally confused...... But since posting these questions I have rung back the Cardiologist and have asked for an explanation, and will also chat with my OBGYN later this week.
I did receive feedback from one expert on this website (under pregnancy 18-35 - they moved it from paediatric cardiology), and he felt there would be little risk to bub, but bub would need to be monitored.
This I will discuss with my OBGYN this week on how they intend to do that.
It is always scary when you get bits of information, and lack there of and are expected to make a decision with lack of knowledge or informed consent.
Every little bit of info I have received from people so far certainly helps to paint the bigger picture.
I thank you for your input too.
I have not responded earlier because I do not have any direct experience relative to your question.
You didn't say what dose level you were prescribed. If it is a low dose, say 25 mg, then it should have very little chance of side effects. That said, I assume your cardiologist and your OBGYN are in agreement you should take the medication. If they are not, then your concern seems well placed.
I haven't read the side-effects or recommendations on Metoprolol lately, does it have any warnings about use when pregnant? That is powerful input too.